When to take Metformin
Posted 01 March 2008 - 09:39 PM
diabetes and put on Metformin. It gives me a lot of gas and diarrhea (sp). I thought I was supposed to take it just before breakfast and just before supper. What is the best way to take it, with food or without food? I was thinking of asking about the extended Metformin.
Thanks for any information,
Posted 01 March 2008 - 10:05 PM
2/01/08 - A1c 6.3
10/07/08 - A1c 5.4
2/16/09 - A1c 6.4
2/04/10 - A1c 6.7
8/26/11 - A1c 7.0
12/02/11 - A1c 6.2
12/30/14 - A1c 7.2
Benazepril - 10 mg.
Citalopram - 40 mg.
Aspirin - 81 mg.
Posted 01 March 2008 - 10:08 PM
Taking on diabetes one meal at a time.
Posted 03 March 2008 - 09:24 AM
I always eat something, even if it's a piece of cheese before taking my Metformin. I have had a couple of unpleasant evenings when I took my Metformin in advance of dinner, talk about a rumbling tummy, it sound like there was a war taking place in there! Haven't had the problem since I started making sure to eat first. I have to admit that I am one of the lucky people not to have any other adverse reactions to Metformin.
By Endurance, we conquer - Shackleton Family Motto
Metformin 3000mg daily, Enap 10mg, Victoza 1.8mg, Lantus (currently 40u), Asprin 75mg, Torvacol 10mg
Diagnosed T2 on 26th Nov'07, with FBG of 21mmol/L (378mg/dL) and A1c of 11.6%.
Most recent 08/09/14: 8.2% (down 3.4%)
Photoblog: djferrie.wordpress.com Photo FB Page: www.facebook.com/FerriePhotography/
Posted 03 March 2008 - 09:51 AM
Although I'm a type 1 pumper, I also take 500mg of Metformin twice a day. You're just starting out on it, so you're going to have a good month or so of stomach upset. When I was first dx'd 5 years ago, I always took the Metformin with my meal. I now take my morning dose with coffee as I'm leaving the house for work (7:20am) and eat breakfast (usually toast) at my desk between 8 and 8:30. I take my evening dose about 15 mins before dinner. Although this works for me, it may NOT work well for you.
Posted 03 March 2008 - 10:01 AM
I'm so glad I found this site! I've been diagnosed with type 2
diabetes and put on Metformin.
Thanks for any information,
Metformin also functions more efficently in the body when taken with food. The package insert, if you look carefully, states that.
How much metformin are you taking? In how many doses?
Posted 15 March 2008 - 06:12 PM
And it takes a little while for your body to get used to it.
Sometimes it interacts with what you had to eat and you need to
be close to a bathroom.
Posted 15 March 2008 - 06:27 PM
I tried so hard to take it with my breakfast, but it didn't work no matter what I ate or what I did...... so I just can't take it in the mornings at all. So I do that one at 1:00 AM, with a few crackers or something very light.
I have a very low tolerence to pills of any kind and I have loads of stomach issues, so I have to be careful of anything I take because of this.
Oh and welcome. I'd love to not have to see you here, but if you have to join us in our "Club", then we are most happy you found this place, you are in very very good hands with these people, they have all but saved my life, literally.
Meds - Metformin 425MG 3x daily
Posted 16 March 2008 - 03:36 AM
Metformin was my worst enemy for the first week of taking it.I didnt get the tummy upsets, but it made me feel so spaced out and weird! Thank goodness that has now passed and I feel fine on it. I take it in the morning, once a day (500mg) right after my breakfast. My doctor told me to always take it with or after food.
Hope you settle down with it soon...and welcome!
Life might not be the party we hoped for..but while we're here we might as well DANCE!!
Friends are like stars...you don't have to see them to know they're there :T
Remember...when you're down to nothing, God is up to something"
HbA1C 7/3/08 7.1
HbA1C 24/6/08 6.3
Posted 16 March 2008 - 06:35 AM
Awesome,informative friends here! You will learn more here, than anywhere else.
Diagnosed Type 2 April '07
(April '07-A1C= 6.9)
(August '07 A1C= 6.4)
(March '08 A1C= 6.4)
(June '08 A1C= 6.3)
(Sept '08 A1C= 7.4)
(Dec '09 A1C= 8.0)
(Nov '10 A1C= 8.6) whoops!
(Sept '11 A1C= 10.9)
(March '12 A1C=6.9! BOOYAH)
(October '12 A1C=7.1 )
(April '13 A1C=7.6 )
(Sept '13 A1C=6.6 ) hard work is paying off!
Posted 16 March 2008 - 03:47 PM
B/7 ESSEX UK.
Posted 16 March 2008 - 05:18 PM
Posted 16 March 2008 - 09:31 PM
Let me guess. Most of these sites claim they cure about anything that ails you.
Hello all! I myself am on glyburide. I was diagnosed with Type 2 recently and they put me on Avandia. I've been researching about this and have found some sites that claim they found a cure for Diabetes
Posted 17 March 2008 - 11:02 AM
I take 5 Metformin a day - 2 with my breakfast, and 3 with my supper. I try to take them after food, as I too had the same symptoms as you do. After awhile, your body does seem to regulate itself to taking them (at least mine did). However, things still happen from time to time. It gets easier with time.
Currently on Metformin x5 a day
Avapro x 1 a day
Diamicron x 1 a day
POSTCARD EXCHANGE ROUND 2
Thank you : Kathi
Posted 18 March 2008 - 08:23 AM
Posted 18 March 2008 - 10:01 AM
On the plus side, I've been monitoring for a couple of days now and my numbers are still very high but they're starting to come down. I haven't had a Dr Pepper or Mountain Dew in over a week now. I'm over the caffeine withdrawal now and I think I've kicked them for good.
Posted 19 March 2008 - 10:58 AM
I'm not sure what my original A1c level was back in 2006, but I do know that my level in Feb. 2008 was 5.1. My FSB readings are usually below 100 and my level before dinner is also below 100. I only check twice a day. Dr. is even thinking about dropping the Metformin to 2X a day (breakfast/dinner).
In the beginning they also experimented with Glyburide. A dose of 5 mg in the morning was dropping my afternoon blood sugars into the 30's and 40's, with NO outward symptoms. They then cut it in half (2.5 mg) and it still happened.
What is weird, is that although I felt nothing when it dropped into the 30's and 40's with the Glyburide, if my blood sugar drops quickly (even if it is just 20 points), I feel that. I get the rapid heartbeat, cold sweats, etc. I check my sugar and if it is 20-30 points lower than my last reading, I drink a regular soda and within an hour it is back to being normal.
Posted 19 March 2008 - 12:34 PM
It occasionally causes mild nausea, but my main side effects have been gas and mild diarrhea. I've been taking it since Feb. 9, and the effects have diminished, mostly.
I started taking 3 a day when I suspected my oral contraceptives were interacting with the Met and my BG wasn't coming down like I wanted it to. It's still not where I want it to be, which is below 100 most of the time, and below 140 2 hours after a meal. But it is improving. The first time I checked it in the morning, in February, it was 157--same as it had been in the lab a couple of days before. This morning, it was 114.
I just want everything to happen NOW! I want to get this thing under control, keep it under control and go on with my life!!
And if UAB ever starts doing the diabetes surgery, I'm getting down there as fast as my short legs will carry me! LOL.
Victoza, 1.2 mg per day; Enalapril 40 mg; Prevachol
A1C, 11-10: 5.2!:elefant:
A1C, 9-1-09: 5.3!!; A1C, 5-19-09: 5.1!; A1C, 2-12-09: 5.3!; A1C, 11-14-08: 5.2!; A1C, 8-7-08: 6.3; A1C, 5-1-08: 5.6; A1C, 2-5-08: 7.4
Posted 20 March 2008 - 10:10 PM
My question is who is the they that the book refers ?? Is it the they from John Carpenters movie or a new they
Back to reality I have heard that Astrozeneca is in third stage testing of a new diabetes medication that tackles the problem from a new angle. the stage one and stage two results look really good.
Sugar busters life style
Exercise = cardio and running after twins Ben & Josh
"Oh for Pete's sake" -Ben "Let me think" - Josh
Ok Wildcards watch your six.
You too will be assimilated! You will become one with the Borg. You will all become one with the borg."
To lose this war means more than defeat. To surrender is to never go home. All of us must rise to the call above and beyond". Lt Col TC McQueen